Previous |  Up |  Next

Article

Title: Response of a class of mechanical oscillators described by a novel system of differential-algebraic equations (English)
Author: Málek, Josef
Author: Rajagopal, Kumbakonam R.
Author: Suková, Petra
Language: English
Journal: Applications of Mathematics
ISSN: 0862-7940 (print)
ISSN: 1572-9109 (online)
Volume: 61
Issue: 1
Year: 2016
Pages: 79-102
Summary lang: English
.
Category: math
.
Summary: We study the vibration of lumped parameter systems whose constituents are described through novel constitutive relations, namely implicit relations between the forces acting on the system and appropriate kinematical variables such as the displacement and velocity of the constituent. In the classical approach constitutive expressions are provided for the force in terms of appropriate kinematical variables, which when substituted into the balance of linear momentum leads to a single governing ordinary differential equation for the system as a whole. However, in the case considered we obtain a system of equations: the balance of linear momentum, and the implicit constitutive relation for each constituent, that has to be solved simultaneously. From the mathematical perspective, we have to deal with a differential-algebraic system. We study the vibration of several specific systems using standard techniques such as Poincaré's surface of section, bifurcation diagrams, and Lyapunov exponents. We also perform recurrence analysis on the trajectories obtained. (English)
Keyword: chaos
Keyword: differential-algebraic system
Keyword: Poincaré's sections
Keyword: recurrence analysis
Keyword: bifurcation diagram
Keyword: implicit constitutive relations
Keyword: Duffing oscillator
Keyword: Bingham dashpot
Keyword: rigid-elastic spring
MSC: 34A09
MSC: 34C28
MSC: 70K55
idZBL: Zbl 06562148
idMR: MR3455169
DOI: 10.1007/s10492-016-0123-0
.
Date available: 2016-01-19T14:04:45Z
Last updated: 2018-03-05
Stable URL: http://hdl.handle.net/10338.dmlcz/144813
.
Reference: [1] Aubin, J.-P., Cellina, A.: Differential Inclusions. Set-Valued Maps and Viability Theory.Grundlehren der Mathematischen Wissenschaften 264 Springer, Berlin (1984). Zbl 0538.34007, MR 0755330, 10.1007/978-3-642-69512-4
Reference: [2] Bulíček, M., Gwiazda, P., Málek, J., Rajagopal, K. R., {Ś}wierczewska-Gwiazda, A.: On flows of fluids described by an implicit constitutive equation characterized by a maximal monotone graph.Mathematical Aspects of Fluid Mechanics. Selected Papers Based on the Presentations at the Workshop Partial Differential Equations and Fluid Mechanics, Warwick, 2010 London Math. Soc. Lecture Note Ser. 402 Cambridge University Press, Cambridge J. C. Robinson et al. (2012), 23-51. Zbl 1296.35137, MR 3050290
Reference: [3] Bulíček, M., Gwiazda, P., Málek, J., {Ś}wierczewska-Gwiazda, A.: On unsteady flows of implicitly constituted incompressible fluids.SIAM J. Math. Anal. 44 (2012), 2756-2801. Zbl 1256.35074, MR 3023393, 10.1137/110830289
Reference: [4] Bulíček, M., Málek, J., Rajagopal, K. R.: On Kelvin-Voigt model and its generalizations.Evol. Equ. Control Theory (electronic only) 1 (2012), 17-42. Zbl 1371.74067, MR 3085217, 10.3934/eect.2012.1.17
Reference: [5] Colombeau, J.-F.: New Generalized Functions and Multiplication of Distributions.North-Holland Mathematics Studies 84 North-Holland Publishing, Amsterdam (1984). Zbl 0532.46019, MR 0738781
Reference: [6] Colombeau, J.-F.: Multiplication of Distributions. A Tool in Mathematics, Numerical Engineering and Theoretical Physics.Lecture Notes in Mathematics 1532 Springer, Berlin (1992). Zbl 0815.35002, MR 1222643, 10.1007/BFb0088952
Reference: [7] Deimling, K.: Multivalued Differential Equations.De Gruyter Series in Nonlinear Analysis and Applications 1 Walter de Gruyter, Berlin (1992). Zbl 0820.34009, MR 1189795
Reference: [8] Eckmann, J.-P., Kamphorst, S. Oliffson, Ruelle, D.: Recurrence plots of dynamical systems.Europhys. Lett. 4 (1987), 973-977. 10.1209/0295-5075/4/9/004
Reference: [9] Filippov, A. F.: Classical solutions of differential equations with multi-valued right-hand side.SIAM J. Control 5 (1967), 609-621. MR 0220995, 10.1137/0305040
Reference: [10] Filippov, A. F.: Differential Equations with Discontinuous Righthand Sides.Mathematics and Its Applications: Soviet Series 18 Kluwer Academic Publishers, Dordrecht F. M. Arscott (1988). MR 1028776
Reference: [11] Kaplan, D. T., Glass, L.: Direct test for determinism in a time series.Phys. Rev. Lett. 68 (1992), 427-430. 10.1103/PhysRevLett.68.427
Reference: [12] Kopáček, O., Karas, V., Kovář, J., Stuchlík, Z.: Transition from regular to chaotic circulation in magnetized coronae near compact objects.Astrophys. J. 722 (2010), 1240-1259. 10.1088/0004-637X/722/2/1240
Reference: [13] Marwan, N., Romano, M. C., Thiel, M., Kurths, J.: Recurrence plots for the analysis of complex systems.Phys. Rep. 438 (2007), 237-329. MR 2291699, 10.1016/j.physrep.2006.11.001
Reference: [14] Meirovitch, L.: Elements of Vibration Analysis.McGraw-Hill Book Company, Düsseldorf (1975). Zbl 0359.70039
Reference: [15] Ott, E.: Chaos in Dynamical Systems.Cambridge University Press, Cambridge (2002). Zbl 1006.37001, MR 1924000
Reference: [16] Pražák, D.: Remarks on the uniqueness of second order ODEs.Appl. Math., Praha 56 (2011), 161-172. Zbl 1224.34008, MR 2807431, 10.1007/s10492-011-0014-3
Reference: [17] Pražák, D., Rajagopal, K. R.: Mechanical oscillators described by a system of differential-algebraic equations.Appl. Math., Praha 57 (2012), 129-142. Zbl 1249.34017, MR 2899728, 10.1007/s10492-012-0009-8
Reference: [18] Rajagopal, K. R.: A generalized framework for studying the vibrations of lumped parameter systems.Mech. Res. Commun. 37 (2010), 463-466. Zbl 1272.74297, 10.1016/j.mechrescom.2010.05.010
Reference: [19] Rosinger, E. E.: Generalized Solutions of Nonlinear Partial Differential Equations.North-Holland Mathematics Studies 146 North-Holland Publishing, Amsterdam (1987). Zbl 0635.46033, MR 0918145
Reference: [20] Rosinger, E. E.: Nonlinear Partial Differential Equations. An Algebraic View of Generalized Solutions.North-Holland Mathematics Studies 164 North-Holland, Amsterdam (1990). Zbl 0717.35001, MR 1091547
Reference: [21] Semerák, O., Suková, P.: Free motion around black holes with discs or rings: between integrability and chaos--II.Mon. Not. R. Astron. Soc. 425 (2012), 2455-2476.
Reference: [22] Stewart, D. E.: Rigid-body dynamics with friction and impact.SIAM Rev. 42 (2000), 3-39. Zbl 0962.70010, MR 1738097, 10.1137/S0036144599360110
Reference: [23] Suková, P.: Chaotic geodesic motion around a black hole and disc.J. Phys. Conf. Ser. 314 (2011), Article ID 012087. 10.1088/1742-6596/314/1/012087
Reference: [24] Suková, P., Semerák, O.: Recurrence of geodesics in a black-hole-disc field.AIP Conference Proceedings 1458 (2012), 523-526.
Reference: [25] Suková, P., Semerák, O.: Free motion around black holes with discs or rings: between integrability and chaos--III.Mon. Not. R. Astron. Soc. 436 (2013), 978-996.
Reference: [26] Ueda, Y.: Randomly transitional phenomena in the system governed by Duffing's equation.J. Stat. Phys. 20 (1979), 181-196. MR 0523641, 10.1007/BF01011512
Reference: [27] Zaki, K., Noah, S., Rajagopal, K. R., Srinivasa, A. R.: Effect of nonlinear stiffness on the motion of a flexible pendulum.Nonlinear Dyn. 27 (2002), 1-18. Zbl 1050.70014
Reference: [28] : http://www.recurrence-plot.tk/..
.

Files

Files Size Format View
AplMat_61-2016-1_5.pdf 3.169Mb application/pdf View/Open
Back to standard record
Partner of
EuDML logo